Alert archive / Oregon / Hazardous Seas Warnings in 2021
Hazardous Seas Warning 50, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Aug 22, 2021, 2:41 AM PDT. It took effect at Aug 22, 2021, 11:00 AM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2021, 2:41 AM PDT (09:41 UTC)
- In effect from
- Aug 22, 2021, 11:00 AM PDT
- Expired
- Aug 23, 2021, 11:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
996 WHUS76 KMFR 220941 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 241 AM PDT Sun Aug 22 2021 PZZ356-376-222300- /O.EXT.KMFR.SC.Y.0080.000000T0000Z-210824T0600Z/ /O.NEW.KMFR.SE.W.0050.210822T1800Z-210823T1800Z/ /O.NEW.KMFR.GL.W.0030.210823T1800Z-210824T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 241 AM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 AM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 7 to 10 ft. For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 8 to 11 ft. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft. * WHERE...Steep seas south of Port Orford this morning. Then, steep seas all areas late this morning through Monday morning except for very steep seas south of Gold Beach from 3 to 40 nm from shore. Then, steep seas all areas Monday afternoon and evening except for gales south of Port Orford beyond 3 nm from shore. * WHEN...For the Hazardous Seas Warning, from 11 AM this morning to 11 AM PDT Monday. For the Gale Warning, from 11 AM to 11 PM PDT Monday. For the Small Craft Advisory, until 11 PM PDT Monday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-222300- /O.EXT.KMFR.SC.Y.0081.210822T1800Z-210824T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 241 AM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT MONDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and steep wind driven seas 5 to 7 ft late this morning through Monday morning. Then, north winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft during Monday afternoon and evening. * WHERE...All areas south of Reedsport. * WHEN...From 11 AM this morning to 11 PM PDT Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
2 follow-up statements
294 WHUS76 KMFR 222019 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 119 PM PDT Sun Aug 22 2021 PZZ356-376-231200- /O.EXT.KMFR.SC.Y.0080.000000T0000Z-210824T1800Z/ /O.CON.KMFR.SE.W.0050.000000T0000Z-210823T1800Z/ /O.CON.KMFR.GL.W.0030.210823T1800Z-210824T0600Z/ /O.NEW.KMFR.SE.A.0019.210824T0600Z-210824T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 119 PM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and wind-driven seas 8 to 11 ft. For the Hazardous Seas Warning, very steep, wind-driven seas 7 to 10 ft. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 40 kt and wind-driven seas 7 to 11 ft. * WHERE...The Gales and Hazardous Seas Warning will be from Port Orford south between 2 and 30 NM, and with the steepest seas and strongest winds from Pistol River south between 2 and 60 NM. The Hazardous Seas Watch is for the same area. Small Craft Advisory conditions are expected for all other areas. * WHEN...For the Hazardous Seas Warning, until 11 AM PDT Monday. For the Gale Warning, from 11 AM to 11 PM PDT Monday. For the Small Craft Advisory, until 11 AM PDT Tuesday. For the Hazardous Seas Watch, from Monday evening through Tuesday morning. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-231200- /O.EXT.KMFR.SC.Y.0081.000000T0000Z-210824T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 119 PM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and steep wind-driven seas 5 to 7 ft late this morning through Monday morning. Then, north winds 15 to 20 kt with gusts up to 25 kt and wind-driven seas 6 to 9 ft. * WHERE...All areas south of Reedsport. * WHEN...Until 11 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
542 WHUS76 KMFR 230948 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 248 AM PDT Mon Aug 23 2021 PZZ356-376-232300- /O.CON.KMFR.SE.W.0050.000000T0000Z-210823T1800Z/ /O.CON.KMFR.SC.Y.0080.000000T0000Z-210824T1800Z/ /O.CON.KMFR.GL.W.0030.210823T1800Z-210824T0600Z/ /O.CON.KMFR.SE.A.0019.210824T0600Z-210824T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 248 AM PDT Mon Aug 23 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and wind-driven seas 8 to 11 ft. For the Hazardous Seas Warning, very steep, wind-driven seas 7 to 10 ft. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and wind-driven seas 6 to 9 ft. * WHERE...The Gales and Hazardous Seas Warning will be from Port Orford south between 2 and 30 NM, and with the steepest seas and strongest winds from Pistol River south between 2 and 60 NM. The Hazardous Seas Watch is for the same area. Small Craft Advisory conditions are expected for all other areas. * WHEN...For the Hazardous Seas Warning, until 11 AM PDT Monday. For the Gale Warning, from 11 AM to 11 PM PDT Monday. For the Small Craft Advisory, until 11 AM PDT Tuesday. For the Hazardous Seas Watch, from Monday evening through Tuesday morning. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-232300- /O.CON.KMFR.SC.Y.0081.000000T0000Z-210824T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 248 AM PDT Mon Aug 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and steep wind-driven seas 5 to 7 ft through this morning. Then, north winds 15 to 20 kt with gusts up to 25 kt and wind-driven seas 6 to 9 ft. * WHERE...All areas south of Reedsport. * WHEN...Until 11 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Aug 21, 10:44 PM PDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 21, 10:44 PM PDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Medford OR 1044 PM PDT Sat Aug 21 2021 .Updated Aviation Discussion. .UPDATE... An update has been sent this evening to refine some forecast elements based on newer data. Edits were made to sky cover through Sunday evening, to smoke in the present weather grids through Monday afternoon, and temperatures through Monday afternoon. && .DISCUSSION... The thick smoke that has periodically plagued the Rogue Valley from Medford to Ashland and surrounding areas in recent days has shifted it's focus northeastward this evening. Diamond Lake Resort's PurpleAir sensor was indicating an instantaneous AQI of 543 at last check. Poor air quality extends from that area southeastward into the Klamath and Tule Lake Basins. Overnight into the morning the HRRR Smoke Model suggests that the smoke from the fires in the Umpqua Basin will split to areas on both sides of the Cascades again, likely resulting in some spill over into the Rogue Valley by morning. On Sunday afternoon this is likely to flush eastward again, but an elevated smoke deck from the California fires is expected to linger overhead through the day over SE Jackson County. This is likely to keep temperatures below guidance in many areas affected by the smoke, once again. Otherwise, the forecast remains on track for little change in the day to day weather through about the middle of next week, though there is an upper level shortwave trough that will ride through Tuesday into Wednesday that bears some watching for stirring things up a bit more then. ~BTL && .AVIATION...22/06Z TAFs...Along the coast and just offshore, the latest satellite image shows marine stratus forming along the coast and spreading south, including North Bend and should continue to push south to around Cape Blanco. MVFr ceilings are likely, lowering to IFR later tonight into Sunday morning. The marine stratus will gradually burn off with ceilings improving to MVFR between 16-18z, then VFR around midday at North Bend. Meanwhile offshore flow south of Cape Blanco should be sufficient enough to prevent marine stratus from forming. Inland west of the Cascades, VFR ceilings will continue, with marine stratus forming and/or pushing into the Coquille Basin in the next 2- 3 hours, then into the Umpqua Basin and Illinois Valley later tonight with MVFR ceilings at Roseburg towards daybreak Sunday. Medford is expected to remain VFR through the TAF period. There is a slight chance visibility could lower to MVFR late tonight into Sunday morning, but confidence is not high enough to include it in the Medford TAF. East of the Cascades, smoke from the fires in Douglas County will result in MVFR visibility at Klamath Falls through Sunday morning. Winds will shift to the southwest in the afternoon and bring smoke in from the fires in California, therefore MVFR conditions due to visibility is expected to continue. -Petrucelli && .MARINE...Updated 120 PM PDT Saturday, 21 August 2021...A thermal trough along the southern Oregon Coast will persist into early next week with moderate to strong winds (strongest during the afternoon and evening hours) and steep wind driven seas, especially south of Cape Blanco. The remnants of a front will likely briefly weaken this pattern Tuesday into Wednesday. Then then thermal trough will likely restrengthen late Wednesday into Thursday and persist into the weekend. /BR-y && .FIRE WEATHER...Updated 130 PM PDT Saturday 21 August 2021...An upper trough is moving through our area today. This trough produced a strong marine push last night and the effects of this push are still being felt across the area in the form of elevated humidities and relatively cool temperatures. We will also see some gusty west- northwest winds later this afternoon and evening as stronger winds mix down from aloft. Stratus will surge onshore again tonight but to a slightly lesser degree than last night. This will result in good humidity recoveries again tonight. However, the air mass is beginning to dry out aloft, so the higher elevations of western Siskiyou County will see only moderate recoveries tonight. Weak upper troughiness remains over the PacNW tomorrow through at least Thursday, and this will promote near normal temperatures and humidities, typical diurnal winds, and no threat for precipitation. Guidance generally suggests a warming and drying trend late next week into next weekend as a ridge builds over the area. However, guidance is split as to the strength of this ridge and the resulting warming. However, we do expect to warm to at least a little above normal by next weekend with the potential for increasing offshore (northeast) winds and poorer humidity recoveries. -Wright && .PREV DISCUSSION... /Issued 449 PM PDT Sat Aug 21 2021/ Updated Aviation Discussion. DISCUSSION...Satellite imagery shows mainly clear skies across southern Oregon and northern California with a few cumulus here and there. Additionally, smoke remains intermittent across portions of Jackson County, the East Side, and northern California. Breezy winds from the west may help Jackson County clear out briefly this evening, but the other areas will remain smoky. This set of circumstances is consistent with a trough that is digging southeastward across the Pacific Northwest today and will exit the area tonight into tomorrow. This gave us our strong marine push early this morning, and expect another marine push tonight with marine stratus returning to the Coast and Umpqua Basin. There is a reasonable chance that the marine stratus could spill over into Jackson County once again tonight. Once this system leaves, the Pacific Northwest will remain in a zonal flow pattern with very weak troughs continually moving through through mid-week. This will create the potential for additional marine pushes across the west side, breezy winds and cooler temperatures for most of southern Oregon and northern California. Precipitation, however, is not expected within the forecast period except for light drizzle with the aforementioned marine pushes, largely closer to the coast--but it likely would not measure. Although this pattern continues for most of the week, models diverge their trend with the GFS ensemble trying to show more of a ridging pattern and the ECMWF ensemble showing more of a progressive "troughy" pattern. Although have largely based the forecast on the National Blend of Models, did not allow the full trend back to the thermal trough ridge with triple digit temperatures in west side valleys and mid 90s east of the Cascades. This is largely due to the fact that the NBM is leaning heavily on the GFS in this instance, and the GFS ensemble is not 100 percent on board with the strong ridge/thermal trough pattern. As such, it will be prudent to monitor these trends as another 100 degree day in Medford would have us break our record of the number of hundred degree days in a year. The current record is 23 days of 100 degrees or more, and it was set in 1990. For 2021 in Medford, we are currently sitting at 23 days of 100 degree plus days this year. -Schaaf && .MFR WATCHES/WARNINGS/ADVISORIES... OR... CA...None. Pacific Coastal Waters... - Small Craft Advisory until 5 PM PDT Monday for PZZ356-376. - Small Craft Advisory from 11 AM Sunday to 5 PM PDT Monday for PZZ350-370. BTL/MAP/MNF
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:41 AM PDT | Gale Warning | MFR | 44 hr | |
| Aug 22, 1:19 PM PDT | Hazardous Seas Watch | MFR | 24 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.